MAUDE Adverse Event Report: ARTHREX, INC. 30MM CENTRAL SCREW, MODULAR; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. 30MM CENTRAL SCREW, MODULAR; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number 30MM CENTRAL SCREW, MODULAR
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported through the surgical outcome system that a issue possibly related to an arthrex product took place.Upon further investigation the following was discovered: a patient had undergone a reverse total shoulder arthroplasty (b)(6) 2019.It was diagnosed via x-ray and ct scan (b)(6) 2020 that the patient was experiencing loosening of the implant glenoid side.A revision of glenoid and humeral components with allograft surgery was performed (b)(6) 2020 during which time the following original arthrex implants were explanted: arthrex univers revers mgs peripheral screw nl 4.5x24 mm; lot #170182004; catalog # ar-9562-24nl.Arthrex univers revers mgs peripheral screw 4.5x32 mm; lot #2018001455; catalog # ar-9562-32nl; qty 2.Arthrex central screw modular 30 mm; lot #5652; catalog # ar-9561-30s.Arthrex glenosphere 39 +4 lat/24; lot #18.00656; catalog # ar-9564-2439-lat.Arthrex cup univers revs suture 39mm ntrl +2 left; lot #170074105; catalog # ar-9502f-39lcpc.Arthrex baseplate 24 m modular; lot #5362; catalog # ar-9560-24.After removal of the above devices the surgeon performed a conversion to hemiarthroplasty with glenoid bone graft.
 
Additional Manufacturer Narrative
Complaint not confirmed, no abnormality was observed on the device that may have contributed to the event.This submission contains additional information which has been added to section b5.
 
Event or Problem Description
Additional information 11/16/20: when the explanted products were returned for evaluation the original humeral insert m/39 +6 to fit in 39 cup, ar-9503m-06 (lot 18.00568) was also returned.It was not included in the original list of explanted products provided.

Brand Name
30MM CENTRAL SCREW, MODULAR
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10747389
Report Number1220246-2020-02275
Device Sequence Number11556902
Product Code PHX
UDI-Device Identifier00888867296572
UDI-Public00888867296572
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number30MM CENTRAL SCREW, MODULAR
Device Catalogue NumberAR-9561-30S
Device Lot Number5652
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;